MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010215
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Reported per clinical trial (b)(6): on (b)(6) 2016: the subject patient underwent primary laparoscopic midline umbilical hernia repair procedure, during which a bard/davol ventrio hernia patch was implanted.Skin closure was achieved with staples.The patient was discharged on (b)(6) 2016.On (b)(6) 2018: the patient was diagnosed with small bowel obstruction secondary to bowel adhesion of the mesh and underwent surgical procedure for mesh removal.The patient was discharged to home on (b)(6) 2018.Per the study clinician, the reported adverse event has been assessed as severe in severity, definitely related to the study device and definitely related to the index procedure.The outcome for this ae is reported as recovered/resolved.
 
Additional Manufacturer Narrative
As reported, about 1.5 year post-implant of bard/davol ventrio mesh, the patient was diagnosed with small bowel obstruction, bowel adhesion and underwent surgical intervention for mesh explant.As reported, the ae has resolved.The clinician has assessed the patient¿s postoperative course as being ¿definitely¿ related to the study device and definitely related to the index procedure, however, based on the information provided, no conclusion can be made.Adhesion is a known inherent risk of surgery.The adverse reactions section of the instructions-for-use supplied with the device lists adhesion as a possible complication.To date, this is the only reported complaint for this manufacturing lot.Not returned - mesh explanted.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14490184
Report Number1213643-2022-00319
Device Sequence Number4809751
Product Code FTL
UDI-Device Identifier00801741016424
UDI-Public(01)00801741016424
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2017
Device Catalogue Number0010215
Device Lot NumberHUYJ0158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight96 KG